Jump to content

Search the Community

Showing results for tags 'lexpro withdrawal'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships
  • The commons
  • Current events
    • Events, controversies, actions
    • In the media
    • Success stories: Recovery from withdrawal
    • From journals and scientific sources

Found 1 result

  1. Hello everyone, Here is my history and what I am currently dealing with... In 2011 I had an extremely stressful semester of college in which I did nothing but study all day every day and isolate myself. At the beginning of the next semester I believe I experienced a panic attack and the symptoms of anxiety and/or depression. I took a leave of absence from school and starting seeing a psychiatrist who prescribed Lexapro. It did not help at all. Over the next several years I did not change my unhealthy coping habits but I continued to see various psychiatrists who prescribed me various SSRIs, SNRIs, tricyclics, MAOis, benzodiazapenes, antipsychotics, and an anticonvulsant. I eventually saw a therapist. The therapist ended up being just as bad and made matters much worse for me, I didn't realize it was a good idea to shop around before settling on one. Somewhere along the way I realized that, while I was still chronically anxious, I was more anxious about how I was feeling that anything else and that the medications I was taking were keeping me stuck. I eventually got a good therapist and weened off of my meds with the help of a psychiatrist. I took my last dose of medicine (Lexapro) on 5/19/2016. I immediately started to experience brain zaps which lasted for about a month. After a month the acute withdrawal symptoms subsided but I continued to experience a long list of other symptoms which I believe are due to the medicine I was taking. The symptoms include: poor sleep, low testosterone, low sex drive, apathy, anhedonia, dizziness, very low motivation, racing heart, trouble concentrating, racing thoughts, physical agitation, feeling hot, sensitivity to sound, anxiety, muscle tension in my back and neck, difficulty waking up, irritability, maybe some others that I'm forgetting. I have been seen by several endocrinologists, a sleep doctor, a functional medicine doctor, and dermatologist (I had a bad rash while on the medicine but he said it wasn't because of the meds, I disagree). All of them took several blood tests and gave me a clean bill of health. They could not determine the cause of my symptoms. In the past year I believe the symptoms have gotten better. However, progress has been so slow and subtle I can't even be sure of that most of the time. I firmly believe the cause of my symptoms is the meds I used to take. I have ruled out every other cause I can think of. I currently manage my symptoms by living as healthy of a life as I possibly can. I work out regularly, I eat a very clean diet, I have good sleep hygiene, I maintain many close personal friendships, I have a loving relationship with my girlfriend, I am actively seeking out a therapist to help me deal with the stress and anxiety that I am experiencing due to my situation, I am continuing to pursue my career goals, and I make time for fun activities and recreation. I am not sure exactly what I am hoping to get from this forum. Maybe some information to validate my line of thinking and to confirm that what I am experiencing is to the the meds. Also, any information regarding prognosis would be helpful and success stories are always great to hear. Anyway, any help would be greatly appreciated. Thank you.
×

Important Information

By using this site, you agree to our Terms of Use.